Ask a doctor

Botox and Restylane on Someone with Multiple Sclerosis?

I have Multple Sclerosis. Do I run the risk of having a MS attack if I do Botox and Restylane I would be having the Botox and Restylane done on my facial crows feet and area around my mouth. I'm concerned about injecting a foreign object into my skin possibly causing my immune system to go into overdrive and attack my body. Please advise me on this matter. Thank You

Doctor Answers (5)

Botox and Restylane in Multiple Sclerosis patients

+1

Hi Cindy,

While there is not a clear contraindication to having either Botox or Restylane performed in the setting of MS, it can be an issue with Botox in areas such as the neck, especially if large quantities are used. Restylane should not be a problem at all. I would suggest checking with your neurologist prior to undergoing such procedures.

New York Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Ask your neurologist first

+1

This has not been a problem for my patients with M.S. I have checked with their neurologists prior to treating my patients and had their approval. You should ask your neurologist the same question and get his or her approval before you see a doctor for Botox and Restylane.
 

Web reference: http://www.thenyac.com

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox, Restylane and Multiple Sclerosis

+1

I do not believe that Multiple Sclerosis is a contraindication to Botox or Restylane injections. In fact, Botox is sometimes used to treat the spasticity associated with MS. Other muscular conditions such as myasthenia gravis and Eaton-Lambert syndrome clearly are contraindications to Botox. If I were you or your dermatologist, I would probably check with your neurologist first before undergoing these procedures. He/she may or may not have other reasons for objecting to these treatments.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Botox and Restylane in patients with MS

+1

Restylane and similar fillers should be fine but Botox can be tricky. If MS causes some difficulty with speech or swallowing, Botox can possibly exacerbate it.

I would certainly discuss it with your neurologist.

Most of the facial areas where you need Botox can be helped tremendously with fillers alone. Fillers such as Sculptra have been used extensively in immunocompromised individuals with HIV without any increased risk of side effects than general population

Regards

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox and MS

+1

Although both of those materials are unlikely to cause an attack, since they act locally and have significant systemic effects, I would still advise against it since there is always a possibility. It would be a shame to have a MS attack because of a cosmetic procedure.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...